Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Prednisone & Joint Pain


10-15-2013, 08:51 PM   #1
vz101
 
Join Date: Jul 2012
Location: Fort Wayne, Indiana
Prednisone & Joint Pain

I spent a week in the hospital less than a month ago due to a GI bleed. They found ulcers in my small bowl during a colonoscopy which lead to adding prednisone to my regimen. Starting at 40mg a week, then reducing the dose by 5mg, every week until done.

Over the years I have been on prednisone many times, at both higher and lower doses. Usually it gives me some extra energy, makes sleeping difficult, increases my appetite and generally I gain some weight.

This time I am having trouble sleeping, and terrible pain in my shoulders, elbows, wrists, knees and now my kneck. My appetite has not increased, and I'm always tired. Very different side effects than I have ever had before.

Anyone else have side effects from a medicine change, or joint pain from prednisone? IF so how did you treat it. Tylenol isn't quite enough but I would like to stay away from vicoden or other narcotics.
__________________
Current Meds:Humira, Entocort, B-12 Injections, Venifur Infusions, Protonix, Zofran, Vicoden, Tramadol, Folic Acid
Multivitamin, Phenegran, Hyoscamine

Meds Tried: Remicade (3 years), Imuran (5 years), Pentasa (5 years), Dyclomine,

Disease: Stricturing Crohn's

Surgeries: 2000 Misdiagnosed for and Surgically removed Appendix. 2001 Fistula and small/Large Bowel Resection.
2008 Small Bowel Resection
2009 Small Bowel Resection
2010 Small Bowel Resecton
10-15-2013, 09:20 PM   #2
dieselguy
 
dieselguy's Avatar
 
Join Date: Oct 2013
Location: Campbellville, Ontario
I have started taking prednisone recently for the first time. I also find it a little harder to get to sleep, but the past couple nights when I lay down in bed my lower back just kills me for about 10 mins, and then it's okay. I cannot say if this is from the pred or not but stretching seems to help. (Happy baby pose lol)
10-16-2013, 09:36 AM   #3
LNS87
 
LNS87's Avatar
This is my second time doing a long pred taper due to my UC and I have had joint pain as well, which I never had in the past from taking it. I also have had trouble sleeping until it finally caught up to me and I slept good for the past night or two. And I don't have the extreme hunger I remember from last time, although I do think every and any kind of food looks good. If it continues to bother you, try talking to your doctor and see if they have any suggestions to help you out. Hope you feel better!
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Prednisone & Joint Pain
Thread Tools


All times are GMT -5. The time now is 04:50 PM.
Copyright 2006-2017 Crohnsforum.com